Mothering Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
3,862 Posts
Discussion Starter · #1 ·
I am going to be starting meds next week - I have an appointment and I am not leaving without a prescription. I plan to try Zoloft - from what I read it sounds like what I need and you can still nurse.
However DH is on Zoloft and since he started it 3 years ago he has gained a lot weight. I am already overweight and cant afford to gain any. Do all meds for depression cause weight gain? Is it a sure thing with Zoloft or can you avoid it?
 

·
Registered
Joined
·
198 Posts
I gained A LOT of weight when I was on Effexor about 8 years ago. I'm on Zoloft now, and I am having problems losing weight. I don't know if it is the Zoloft or not; with DS1 I didn't start to lose the baby weight until he was about 9 months old (DS2 is not even 5 months).
 

·
Registered
Joined
·
3,046 Posts
I did both on zoloft. The first time, I gained, and then the second time (2 months later) I lost weight. I am still taking it and I am 5 months pregnant and have gained about 8 lbs. the whole pregnancy.

If you are nursing while on it, you should still lose weight. Just watch your food intake and get out for a walk every day. I know they are supposed to make it harder for people to lose weight, but it beats walking around in a fog or feeling anxious all the time.

The only way you will know if it will make you gain or lose is to try it. If you are nursing, it shouldn't be that much.
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top